Adaptive correction of deterministic models to produce probabilistic forecasts

Smith, Paul and Beven, Keith and Weerts, A. H. and Leedal, David (2012) Adaptive correction of deterministic models to produce probabilistic forecasts. Hydrology and Earth System Sciences, 16 (8). pp. 2783-2799. ISSN 1027-5606

[img]
Preview
PDF
hess_16_2783_2012.pdf - Submitted Version
Available under License Creative Commons Attribution.

Download (873kB)

Abstract

This paper considers the correction of deterministic forecasts given by a flood forecasting model. A stochastic correction based on the evolution of an adaptive, multiplicative, gain is presented. A number of models for the evolution of the gain are considered and the quality of the resulting probabilistic forecasts assessed. The techniques presented offers a computationally efficient method for providing probabilistic forecasts based on existing flood forecasting system output.

Item Type:
Journal Article
Journal or Publication Title:
Hydrology and Earth System Sciences
Additional Information:
© Author(s) 2012. This work is distributed under the Creative Commons Attribution 3.0 License.
Uncontrolled Keywords:
/dk/atira/pure/researchoutput/libraryofcongress/ge
Subjects:
ID Code:
56758
Deposited By:
Deposited On:
08 Aug 2012 14:18
Refereed?:
Yes
Published?:
Published
Last Modified:
14 Jul 2020 03:15